question-icon

Is pregnancy possible despite taking oral contraceptive pill?

default
Posted on Wed, 8 Jun 2016
Question: Hi,

Me and my girlfriend met on 11th April 16 around 10 PM and used condom. When I ejaculated in condom her position was on top and while taking out my genital condom get slipped / got stuck in her. I felt one or two drops of white fluid on my thigh when she separated from me. As an precautionary measure she took Postinor 2 pills next day morning around 1130 hrs.

Her last period was on 1st April, 16 and her period cycle is of around 28 days. Will the Postinor2 would be effective to avoid pregnancy; if she would be ovulating at the time; and by any chance sperm would have entered into her uterus or sticked on the walls.

Please advise.

Best Regards
XXXXX

doctor
Answered by Dr. S Patra (50 minutes later)
Brief Answer:
Chance of pregnancy is < 1%.

Detailed Answer:
Hello Dear,

Thanks for writing to us. Followings are my comments:

1) According to her last period date (1st April), you had sex close to her fertile period and she took Postinor-2 within first 24 hrs.

2) Postinor-2 will give more than 95% protection against unwanted pregnancy. Here, chance of pregnancy is quite LOW (less than 1%).

3) She will get a withdrawal bleeding within 3 to 7 days due to effect of the Postinor-2 pill. It is quite normal and physiologic phenomena. However, her next 1-3 period cycle may be late or irregular due to hormonal imbalance.

4) I suggest her to undergo one home pregnancy test if her next period delays more than 1 week. It helps to clear doubt.

Hope this helps you. Wish your good health and practice safe sex in future.

For future queries, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Regards,
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. S Patra (2 hours later)
Thanks Doctor. Aprreciated.
Would that <1% could be a worry factor?
doctor
Answered by Dr. S Patra (1 hour later)
Brief Answer:
Little worried thing.

Detailed Answer:
Hello,

Thanks for follow up query.

There is LOW risk of pregnancy (< 1%) in case of failure of Postinor-2. It is little worried thing. It should be confirmed through home pregnancy test if her next period is delayed more than 1 week.

Hope, it helps for your information. Good luck.

Regards,
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. S Patra (46 hours later)
Hi Doctor,

Thanks. What if she was ovulating on 11th? The pills (2 at once as was prescribed) were taken next day after arournd 13-14 hours. Does implant starts so quickly and if yes, will the pills taken would be effective to prevent the pregnancy?

Kindly guide.

Regards
doctor
Answered by Dr. S Patra (51 minutes later)
Brief Answer:
Implantation occurs 7-9 days after ovulation.

Detailed Answer:
Hello,

Welcome back again.

1) Implantation occurs 7-9 days after ovulation. In this cycle, ovulation occurs around 14-15th April as per last period date and cycle length.

2) Ovulation occurs approx 14 days before next due date. Therefore, early ovulation on 11th may not be possible.

3) Emergency pill (like Postinor-2 etc) will inhibit ovulation and interfere with implantation. Therefore, chance of pregnancy will be very low (<1%).

Hope, I have answered your query. Wish your good health and take care.

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Regards,
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. S Patra (1 hour later)
Thanks very much doctor. Very much useful and piece of mind answers. Understood from girl friend that, her previous period was on 6th of March, thus this month on 1st April means 27 days cycle.

Would there be any difference?

Basis your answers the chances of pregnency seems to be near to NIL, though in case it happens, we have only option us abortion. To be very precise the country I live in it is banned thiugh it happens very disguisedly and without guarantee.

Would request and be obliged if you could asvise few best effective abortion pills to terminate the pregnancy at the early stage itself. As I travel frequently abroad would be able to arrange.

Await your valued guidence.

Regards

doctor
Answered by Dr. S Patra (2 hours later)
Brief Answer:
No difference. Need to confirm pregnancy.

Detailed Answer:
Hello,

Welcome back again. Followings are my comments:

1) Cycle length of 27-28 days is quite normal. I don't think that there will be any difference on ovulation day or implantation as mentioned earlier.

2) Don't be worried much. I suggest her to await for next period. Abortion pills shouldn't be taken without confirmation of pregnancy. It may cause ill-health effect.

Do pregnancy test after missed period. Review with test result for next level of management. It will be more worthwhile.

Hope, it helps for your information. Good luck and take care.

Regards,
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. S Patra (12 hours later)
Hi Doctor thanks.

Here I had meant to use abortion pills only after if the pregnancy is confirmed else not at all.

Please suggest if possible and the dosages to be taken.

Regards
doctor
Answered by Dr. S Patra (2 hours later)
Brief Answer:
Medical abortion should be done under gynecologist.

Detailed Answer:
Hello,

Thanks for follow up query.

On POSITIVE test, I can suggest her to undergo medical termination of pregnancy with abortion pills under supervision of local gynecologist (need complete prescription) and it will be helpful in emergency situation also. It is safe and effective.

Following is the general guideline for medical abortion:

a) Do one Trans Vaginal ultrasound (TVS scan) to confirm gestational age and nature of pregnancy (uterine or tubal) before taking the abortion pill. Tubal pregnancy is more dangerous and it needs different treatment.

b) Medical abortion can be done successfully up to 9 weeks (63 days) in 95% cases. Ideally, 1 Mifepristone tab is taken in the morning, which is followed 24 to 48 hrs later by four Misoprostol tabs (2 orally and other 2 vaginally).

Immediately after taking those pills, she will get vaginal bleeding and strong abdominal cramp till fleshy mass or clots are expelled out.

c) She may get bleeding or small clots for 1-2 weeks to resolve the abortion completely. Next, follow up examination is required after 1 week to check retained bits or placental tissue. One pelvic ultrasound (post abortion) is quite helpful for confirmation.

d) In failed medical abortion (5% cases), surgical procedure (D & C) is required to evacuate uterine cavity completely. In such case, gynecologist can help her.

Hope, it helps for your information. Good luck and take care.

Regards,
Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is pregnancy possible despite taking oral contraceptive pill?

Brief Answer: Chance of pregnancy is < 1%. Detailed Answer: Hello Dear, Thanks for writing to us. Followings are my comments: 1) According to her last period date (1st April), you had sex close to her fertile period and she took Postinor-2 within first 24 hrs. 2) Postinor-2 will give more than 95% protection against unwanted pregnancy. Here, chance of pregnancy is quite LOW (less than 1%). 3) She will get a withdrawal bleeding within 3 to 7 days due to effect of the Postinor-2 pill. It is quite normal and physiologic phenomena. However, her next 1-3 period cycle may be late or irregular due to hormonal imbalance. 4) I suggest her to undergo one home pregnancy test if her next period delays more than 1 week. It helps to clear doubt. Hope this helps you. Wish your good health and practice safe sex in future. For future queries, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326 Regards,